While effects can vary, depending on certain factors, some of the possible effects of a Bontril overdose include hyperactivity, seizures, and hallucinations. Treatment for such an overdose may involve administering certain medications or "pumping the stomach," along with supportive care to treat any complications that may develop. Seek immediate medical attention if you believe you have overdosed on Bontril.
Bontril Overdose: An OverviewBontril® (phendimetrazine tartrate) is a prescription medication used to help people lose weight. The effects of a Bontril overdose will vary, depending on a number of factors, including the Bontril dosage and whether it was taken with any other medicines, food, alcoholic beverages, or street drugs.
If you happen to overdose on Bontril, seek immediate medical attention.
Symptoms of a Bontril OverdoseBontril is chemically related to amphetamines and may, therefore, cause similar overdose symptoms. Symptoms of a Bontril overdose may include:
- High blood pressure or low blood pressure
- Changes in heart rhythm (arrhythmia)
- Nausea, vomiting, or diarrhea
- Muscle pains
- Hyperactivity (trouble sitting still)
- Fast breathing
- Shakiness (tremors)
- Hallucinations (seeing or hearing things that are not really there)
- Loss of life.
Treatment for a Bontril OverdoseThe treatment for a Bontril overdose will also vary. If the overdose was recent, the healthcare provider may administer certain medicines or place a tube into the stomach to "pump the stomach." Treatment may also involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. For instance, medications may be necessary to decrease the heart rate and blood pressure.
It is important that you seek prompt medical attention if you believe that you may have overdosed on Bontril.